Alert archive / Georgia / Areal Flood Warnings in 2015
Areal Flood Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 1, 2015, 4:51 PM EST for 13 counties in Georgia. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2015, 4:51 PM EST (21:51 UTC)
- Expired
- Dec 2, 2015, 4:45 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 1, 2:36 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 1, 2:36 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EST TUE DEC 1 2015 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... FLOOD WATCH REMAINS IN EFFECT FOR MOST OF NORTH GA THRU 7PM WEDNESDAY. SEE HYDROLOGY SECTION FOR ADDITIONAL DETAILS. ACTIVE/SOGGY SHORT TERM IN STORE. STRONG...NEARLY STACKED...CLOSED LOW OVER THE MIDWEST WILL BE RESPONSIBLE FOR PUSHING A COLD FRONT ACROSS THE CWA DURING THE SHORT TERM. RADAR IMAGERY REVEALS A BROAD SWATH OF LIGHT TO MODERATE RAIN ALONG AND AHEAD OF THIS FRONT...SOME OF WHICH HAS BEEN AFFECTING FAR N GA FOR MOST OF THE DAY ALREADY. RADAR TRENDS ALSO SHOWING PRECIP FILLING IN ACROSS ALABAMA...AS CONSTANT FLUX OF TROPICAL PACIFIC MOISTURE AIDS IN ISENTROPIC UPGLIDE ALONG THE BOUNDARY. WITH INCREASING JET SUPPORT AND MID LEVEL HEIGHT FALLS...RAIN WILL BE ABLE TO SUSTAIN ITSELF THRU THE PERIOD. CHANCES WILL GRADUALLY INCREASE FROM NW TO SE THIS AFTERNOON AND EVENING WITH ONE MORE NIGHT OF MILD LOW TEMPERATURES. MINIMAL INSTABILITY WILL KEEP THUNDER OUT OF THE FORECAST. COLD FRONT/RAIN SHIELD WILL BE SLOW TO MOVE SOUTH OVERNIGHT TONIGHT INTO WEDNESDAY. HIGHEST RAIN CHANCES OVERNIGHT WILL BE ACROSS NORTH GA...INCLUDING THE ATL METRO. MODELS INDICATE A WEAK SFC LOW AND ENHANCED MID LEVEL MOISTURE PLUME DEVELOPING IN THE NORTHERN GULF ON WEDNESDAY...SENDING A SECONDARY SURGE OF PRECIP ACROSS THE STATE. THIS WILL LIKELY AFFECT THE CENTRAL PORTION OF THE CWA WHERE IT WILL MERGE WITH THE COLD FRONT. RAIN WILL END FROM NW TO SE DURING THE DAY WEDNESDAY AND SHOULD BE OUT OF OUR HAIR BY 06Z THURS. SFC HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL QUICKLY CLEAR THINGS OUT AND BRING PLEASANT...ALBEIT COOLER... WEATHER TO THE AREA GOING INTO THE LONG TERM. KOVACIK .LONG TERM /THURSDAY THROUGH TUESDAY/... ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND EUROPEAN AFTER SUNDAY WITH THE GFS MUCH WETTER. BDL PREVIOUS DISCUSSION... PRECIPITATION WEDNESDAY EVENING WILL BE CONFINED TO THE SOUTHEASTERN THIRD OF THE FORECAST AREA...AND SHOULD BE ENDING FAIRLY QUICKLY EVEN THERE. PRIMARY MEDIUM RANGE MODELS HAVE CONTINUED THE DRY TREND FROM THURSDAY THROUGH THE MAJORITY OF THIS EXTENDED FORECAST PERIOD...AND I HAVE WITHDRAWN THE LOW-SCALE POPS WE HAVE BEEN CARRYING THURSDAY THROUGH SUNDAY NIGHT. GFS AND ECMWF REMAIN FAIRLY SIMILAR CONCERNING THE SURFACE PATTERN THROUGH THIS FORECAST WITH A LARGE RIDGE OF HIGH PRESSURE DEVELOPING OVER AND DOMINATING THE EASTERN THIRD OF THE COUNTRY. THE LARGER SCALE NATURE OF THE UPPER PATTERN IS SIMILAR BETWEEN THEM AS WELL...BUT THE FINER DETAILS REMAIN CHAOTIC. BOTH ARE INDICATING THAT ENOUGH MOISTURE RETURNS TO THE REGION AS THE SURFACE RIDGE WEAKENS EARLY NEXT WEEK...ALLOWING LOW POPS TO CREEP BACK INTO THE PICTURE. 20 && .HYDROLOGY... THE MAIN WEATHER FOCUS WILL BE THE SLOW MOVING COLD FRONT MOVING THROUGH NORTH GA TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS OVER AND PARALLEL TO THE FRONT. THIS PATTERN COMBINED WITH OROGRAPHIC LIFT AND TRAINING ECHOES WILL PRODUCE PERIODS OF HEAVY RAIN OVER PORTIONS OF NORTH GA THROUGH WEDNESDAY MORNING. WPC QPF AROUND TWO INCHES TENDS TO BLEND THE MAJOR SYNOPTIC AND HI- RES MODEL 24HR QPF THROUGH 00Z THU. ISOLATED HIGHER AMOUNTS NEAR THREE INCHES WILL BE POSSIBLE IN THE RIDGELINES OF NORTH GA. HAVE ACCEPTED THE COMPROMISE OF AMOUNTS AND HEAVY RAIN LOCATIONS AS FAR SOUTH AS NORTH FULTON AND DEKALB COUNTIES. STILL LOOKING FOR AROUND 1.5 INCHES OF RAIN TO CAUSE THE BIG CREEK TO REACH FLOOD STAGE FROM CUMMING TO ALPHARETTA. CONTINUE TO EXPECT LOCALIZED STREET FLOODING DUE TO CLOGGED DRAINS FROM LEAF DEBRIS. SEVERAL OTHER NORTHWEST GA CREEK AND RIVER FORECAST POINTS WILL REACH OR EXCEED FLOOD STAGE BY A FOOT OR TWO. 16 && .AVIATION... 18Z UPDATE... VFR CONDITIONS CURRENTLY PREVAIL ACROSS ATL...MCN...AND CSG WHILE AHN HAVING TROUBLE BREAKING LIFR CONDITIONS WITH LINGERING WEDGE FRONT ENTRENCHED ACROSS NE GA. WITH COLD FRONT APPROACHING FROM THE WEST...EXPECT CIGS TO GRADUALLY LOWER TO MVFR THIS EVENING AND THEN IFR OVERNIGHT ACROSS ATL AND MVFR ACROSS MCN/CSG TOMORROW MORNING. S/SE WINDS WILL VEER TO THE SW OVERNIGHT TONIGHT AND TOMORROW WITH SPEEDS 5-10KTS. RAIN SHOULD EXIT ALL SITES BY 00Z THURS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS KOVACIK && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 63 40 56 / 70 70 10 0 ATLANTA 57 61 39 54 / 80 80 10 0 BLAIRSVILLE 53 56 33 51 / 100 90 5 0 CARTERSVILLE 55 58 36 52 / 90 90 5 0 COLUMBUS 61 66 43 58 / 40 60 10 0 GAINESVILLE 55 60 39 53 / 90 90 10 0 MACON 60 67 43 59 / 30 60 20 0 ROME 54 59 36 52 / 100 90 5 0 PEACHTREE CITY 58 62 39 55 / 70 70 10 0 VIDALIA 63 72 47 62 / 10 60 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE... DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...LUMPKIN...MURRAY...NORTH FULTON... PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...KOVACIK LONG TERM....BDL AVIATION...KOVACIK HYDROLOGY...FRANTZ
Hazardous weather outlook, Dec 1, 10:40 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EST TUE DEC 1 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EST TUE DEC 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HEAVY RAIN COULD PRODUCE FLOODING ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT... RAIN CONTINUES TO SPREAD ACROSS NORTH GEORGIA AND WILL CONTINUE THROUGH TONIGHT. SOME OF THIS RAIN COULD BE HEAVY AND THEREFORE A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH GEORGIA. SEE THE LATEST FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTH GEORGIA IN EFFECT THROUGH 7 PM WEDNESDAY EVENING. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS FAR NORTH GEORGIA WEDNESDAY MAY RESULT IN FLOODING ON CREEKS...STREAMS AND RIVERS...AS WELLS AS LOCALIZED FLOODING OF ROADWAYS...ACROSS PORTIONS OF NORTH GEORGIA. THE MAIN AREA OF CONCERN IS GENERALLY ALONG AND NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ANYONE WITH INTERESTS ACROSS THIS PORTION OF NORTH GEORGIA SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:55 PM EST | River Flood Warning | FFC | Catoosa | 60 hr |
| Dec 1, 2:55 PM EST | River Flood Warning | FFC | Dade | 38 hr |
| Dec 1, 3:10 PM EST | River Flood Warning | FFC | Murray, Whitfield | 60 hr |
| Dec 1, 3:10 PM EST | River Flood Warning | FFC | Whitfield | 4 days |
| Dec 1, 3:17 PM EST | River Flood Warning | FFC | Forsyth | 29 hr |
| Dec 1, 3:17 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 62 hr |
Nearby
Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.